MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20E DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20E DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20E
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/09/2023
Type of Reportable Event Death
Event or Problem Description
Stryker was notified that the customer submitted a voluntary medwatch (medsun) form.Medwatch reference report number is unknown.The following was reported by the customer: "the patient went into cardiopulmonary arrest on (b)(6) 2023 at approx.19:00.Cpr was initiated and the lifepak 20e defibrillator was attached.He was found to be in pulseless / vf.There was an unforeseeable malfunctioning with the patient's bedside lifepak 20e which resulted in no defibrillation being received.Despite the lifepak 20e appearing functional and showing the dysrhythmia, it did not discharge.Ultimately, patient missed the first two required defibrillations in accordance with acls protocol due to this malfunctioning.A new lifepak 20e was obtained, and patient's first defibrillation was recorded at 19:12.Patient received maximal therapy including multiple defibrillations and other medications.While arranging transfer to icu, patient again went into pulseless vt.Acls protocol was resumed.Family wished to cease resuscitative efforts.Patient death pronounced at 19:43.".
 
Additional Manufacturer Narrative
The customer provided stryker with all the available patient information.Stryker continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Additional Manufacturer Narrative
Stryker evaluated the customer's device and was unable to verify or duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.Stryker downloaded and reviewed the electronic records from the device and observed that the charge button was pressed on 2 occasions but the shock button was never pressed.Stryker determined that the cause of the reported issue was due to be user error.
 
Event or Problem Description
Stryker was notified that the customer submitted a voluntary medwatch (medsun) form.Medwatch reference report number is unknown.The following was reported by the customer: "the patient went into cardiopulmonary arrest on (b)(6) 2023 at approx.19:00.Cpr was initiated and the lifepak 20e defibrillator was attached.He was found to be in pulseless/vf.There was an unforeseeable malfunctioning with the patient's bedside lifepak 20e which resulted in no defibrillation being received.Despite the lifepak 20e appearing functional and showing the dysrhythmia, it did not discharge.Ultimately, patient missed the first two required defibrillations in accordance with acls protocol due to this malfunctioning.A new lifepak 20e was obtained, and patient's first defibrillation was recorded at 19:12.Patient received maximal therapy including multiple defibrillations and other medications.While arranging transfer to icu, patient again went into pulseless vt.Acls protocol was resumed.Family wished to cease resuscitative efforts.Patient death pronounced at 19:43.".
 
Additional Manufacturer Narrative
Stryker performed a clinical review of the reported event and determined that it was unknown if the device use contributed to the patient outcome for the following reason: "insufficient data within the file to determine the impact of the device use.There was inadequate contextual information from the patient¿s data file to identify the appropriate patient¿s event.The shock button was pressed per the customer information provided, but no shock was delivered.Because the ecg was unavailable, it is unknown if the patient was in a shockable rhythm at the time of the event or if energy was delivered.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 20E DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
dara friedman
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key17656771
Report Number0003015876-2023-01564
Device Sequence Number6190683
Product Code MKJ
UDI-Device Identifier00883873853863
UDI-Public00883873853863
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K130454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20E
Device Catalogue Number99507-000122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2023
10/20/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/17/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale
Patient Weight115 KG
Patient EthnicityNon Hispanic
Patient RaceWhite